Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 527, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 1, 2011, 6:07 PM EDT for Surry County, Wilkes County, Yadkin County, North Carolina. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2011, 6:07 PM EDT (22:07 UTC)
- Expired
- Sep 1, 2011, 6:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Surry County, NC, Wilkes County, NC, Yadkin County, NC
The radar
The Roanoke radar (KFCX), 110 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 6:10 PM EDT | TSTM WND DMG | Elkin, NC | THE SURRY COUNTY SHERIFFS OFFICE REPORTED ABOUT A DOZEN TREES BLOWN DOWN ACROSS THE COMMUNITY OF ELKIN. POWER WAS ALSO OUT ACROSS PORTIONS OF THE TOWN. |
| Sep 1, 6:15 PM EDT | TSTM WND DMG | 2 Sse Elkin, NC | THE YADKIN COUNTY SHERIFFS OFFICE REPORTED SEVERAL TREES BLOWN DOWN IN JONESVILLE. ONE TREE FELL ON TOP OF AN AUTOMOBILE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
298
WUUS51 KRNK 012207
SVRRNK
NCC171-193-197-012245-
/O.NEW.KRNK.SV.W.0527.110901T2207Z-110901T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
607 PM EDT THU SEP 1 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA
SOUTHERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
EASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA
* UNTIL 645 PM EDT.
* AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR JONESVILLE...OR NEAR
ELKIN...AND MOVING SOUTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
JONESVILLE...
BROOKS CROSSROADS...
BUCK SHOALS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3605 8087 3605 8088 3606 8092 3635 8090
3635 8070 3605 8064 3605 8065
TIME...MOT...LOC 2207Z 357DEG 17KT 3624 8080
$$
NF1 follow-up statement
655
WWUS51 KRNK 012243
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
643 PM EDT THU SEP 1 2011
NCC171-193-197-012253-
/O.EXP.KRNK.SV.W.0527.000000T0000Z-110901T2245Z/
YADKIN NC-SURRY NC-WILKES NC-
643 PM EDT THU SEP 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN YADKIN...SOUTHERN
SURRY AND EASTERN WILKES COUNTIES EXPIRES AT 645 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3605 8087 3605 8088 3606 8092 3635 8090
3635 8070 3605 8064 3605 8065
TIME...MOT...LOC 2243Z 357DEG 17KT 3607 8079
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:12 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Sep 1, 3:12 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 312 PM EDT THU SEP 1 2011 .SYNOPSIS... HIGH PRESSURE WILL REMAIN ACROSS THE MID ATLANTIC STATES INTO FRIDAY. THE HIGH WILL MOVE OFFSHORE THIS WEEKEND AND A COLD FRONT WILL APPROACH LATE SUNDAY...MOVING THROUGH THE AREA ON MONDAY. && .NEAR TERM /THROUGH FRIDAY/... AS OF 300 PM EDT THURSDAY... TAIL END OF VORT SPOKE COMBINED WITH HIGHER THETA-E BUILDING ACROSS THE BLUE RIDGE AND HIGHLANDS HAS ENHANCED THUNDERSTORM DEVELOPMENT THIS AFTN NORTH OF I-64. S/W ENERGY WILL BE MOVING EAST-SE THRU THE EVENING SO SHOULD SEE BEST THREAT OF CONVECTION OCCURRING NORTH OF A LINE FROM ROANOKE TO LYH. SO WILL ONLY HAVE LOW CHANCE POPS HERE WITH ISOLATED POPS OVER THE FAR WEST UNDER HIGHER THETA-E INTO THE EVENING. THE 12Z NAM KEEPS THE THREAT OF STORMS GOING INTO OVERNIGHT ACROSS THE EAST BUT WILL LEAN AWAY FROM THIS SOME WITH BLEND OF GFS. WILL KEEP ISOLATED SHRA THREAT OUT THAT WAY INTO MORNING. FRIDAY...INCREASING HUMIDITY AND INSTABILITY BUT WILL SEE HIGHER HEIGHTS. A TURN MORE TO A NW-N FLOW ALOFT ALONG WITH THE WARM FRONTAL BOUNDARY SAGGING SWD INTO PA OCCURS. SHOULD SEE SOME CONVECTION TOMORROW ALONG AND EITHER SIDE OF THE BLUE RIDGE. HARD TO PINPOINT ANY ONE AREA THAT HAS BEST CHANCE...AS MAIN LIFT WILL BE EAST...SO ALL IN ALL JUST ISOLATED CONVECTION AT BEST...WITH MAYBE LOW CHANCE ACROSS THE HIGHER TERRAIN NORTH OF ROA. AFTER THE HEAT TODAY...TOMORROWS TEMPS SHOULD BE SIMILAR WITH INCREASED HUMIDITY. LOOKING AT HIGHS IN THE MID TO UPPER 80S MOST LOCATIONS WITH AROUND 90 IN THE SOUTHSIDE OF VA INTO NW NC PIEDMONT. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 300 PM THURSDAY... AN OCCLUDED RIDGE OF HIGH PRESSURE WILL TRACK EAST FROM THE SOUTHERN OHIO/TENNESSEE VALLEY FRIDAY NIGHT TO OFF THE SOUTHEAST COAST SUNDAY NIGHT. WHILE THIS RIDGE IS IN OUR REGION...TEMPERATURES WILL RUN ABOUT 10F ABOVE NORMAL WITH AFTERNOON RECORDS BEING THREATEN AT BLUEFIELD AND BLACKSBURG. SATURDAY SHOULD BE THE WARMEST DAY...BUT SUNDAY COULD BE EQUALLY OR WARMER DEPENDING ON THE SPEED OF A COLD FRONT IN THE OHIO VALLEY. OVERNIGHT TEMPERATURES WILL ALSO BECOME MUGGIER EACH NIGHT. WITH RIDGING IN THE REGION...RAIN CHANCES WILL BE LIMITED TO DIURNAL/OROGRAPHICAL AFTERNOON AND EVENING SHOWERS SATURDAY. MODELS ARE SHOWING THAT THE SURFACE RIDGE COULD EXIT THE AREA SATURDAY WITH A LINE OF CONVERGENCE ALONG THE BLUE RIDGE. THIS MAY BRING MORE AREAL COVERAGE OF SCATTERED SHOWERS TO RNK INTERIOR COUNTIES. WITH STRONG RIDGING ALOFT...THESE STORMS SHOULD BE SHORT-LIVED. RIDGING LOOSES ITS INFLUENCE ON THE AREA BEGINNING SUNDAY AFTERNOON. THIS WILL ALLOW A BETTER CHANCE FOR PRE-FRONTAL SHOWERS TO FORM OVER THE AREA. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 300 PM EDT THURSDAY... MODELS ARE STILL IN AGREEMENT WITH A COLD FRONTAL PASSAGE ON MONDAY. WITH CONFIDENCE INCREASING...HAVE RAISED POPS TO 60 PERCENT. MODELS ARE NOT IN AGREEMENT WITH TRACK AND TIMING OF THE TROPICAL DISTURBANCE IN THE GULF. YESTERDAY...SOME MODELS WERE TRACKING THE DISTURBANCE OVER THE SOUTHEASTERN USA AND INTERACTING WITH THE COLD FRONT TO PRODUCE A SIGNIFICANT RAIN EVENT. NOT THE CASE TODAY. MOST MODELS KEEP THE PARENT SYSTEM IN THE GULF EARLY NEXT WEEK AND EJECT A SHORT WAVE WITH TROPICAL MOISTURE INTO SOUTHEASTERN USA. EVEN WITH THIS SCENARIO...TIMING IS DIFFERENT WITH THE EJECTED WAVE. IF THE SLOWER ECMWF VERIFIES...THE HIGHER RAINFALL AMOUNTS WILL REMAIN ACROSS GA/SC. IF THE GFS IS CORRECT...HIGHER AMOUNTS WILL BE IN NC/SC. THE SLOWER THE FRONT...THE FARTHER NORTH THE HIGHER RAINFALL AMOUNTS WILL EXTEND. ONCE THE FRONT PASSES TO THE EAST...COOLER DRIER AIR WILL FILTER INTO THE REGION FOR THE REMAINDER OF THE WEEK. WITH A GOOD CHANCE OF RAIN ON MONDAY...HAVE LOWERED TEMPERATURES INTO THE 70S TO LOWER 80S. THESE COOL TEMPERATURES WILL LIKELY HANG AROUND WHEN PRECIPITATION EXITS MONDAY NIGHT. TEMPERATURES TUESDAY COULD BE 10F BELOW NORMAL...THEN MODERATE TO NORMAL TOWARDS THE END OF THE WEEK. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... AS OF 130 PM EDT THURSDAY... CONFIDENCE LOW THAT ANY TAF SITE SEES THUNDER...BUT WILL BE CLOSE AT LWB. WILL HAVE CB AT LWB THIS AFTN/EARLY EVENING ALONG WITH ROA/LYH...BUT APPEARS THUNDERSTORMS WILL STAY ON A LINE FROM EKN-CHO. THE CONVECTION WEAKENS THIS EVENING AND WITH INCREASING HUMIDITY THE THREAT OF FOG WILL BE THERE...ESPECIALLY AT LWB/BCB/LYH. WILL GO WITH MVFR FOR LYH LATE TONIGHT WHILE DROPPING LWB/BCB TO IFR. THERE WILL BE A LITTLE BETTER CHANCE FOR SUB VFR CONDITIONS IN SHOWERS OR TSTMS FRIDAY AFTERNOON...MAINLY OVER THE MOUNTAINS. A BETTER COVERAGE OF AFTERNOON OR EVENING SHOWERS AND THUNDERSTORMS IS EXPECTED SATURDAY AND SUNDAY AS A COLD FRONT SLOWLY APPROACHES FROM THE WEST. SHOWERS AND STORMS ALONG WITH MVFR/IFR CONDITIONS MAY THEN CONTINUE INTO SUNDAY NIGHT AND MONDAY WITH THE FRONT SLOWLY SLIDING THROUGH THE AREA. THE FRONT WILL BE EXITING MONDAY WITH DRIER AIR ARRIVING SO EXPECT VFR CONDITIONS POST-FRONTAL MON AFTN-TUE. && .HYDROLOGY... AS OF 135 PM THURSDAY... U.S. DROUGHT MONITOR SHOWS EXPANSION OF MODERATE DROUGHT (D1 CATEGORY) ACROSS MOST OF THE NEW RIVER VALLEY IN VA AND WV. && .CLIMATE... AS OF 135 PM THURSDAY... A PUBLIC INFORMATION STATEMENT WAS SENT OUT REGARDING SUMMER 2011 AND AUGUST RECORDS AND IS POSTED ON OUR WEB SITE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JJ/WP NEAR TERM...WP SHORT TERM...RCS LONG TERM...RCS AVIATION...JJ/WP HYDROLOGY... CLIMATE...
Hazardous weather outlook, Sep 1, 4:27 AM EDT, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 427 AM EDT THU SEP 1 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-020830- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 427 AM EDT THU SEP 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 1, 4:21 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT THU SEP 1 2011
VAZ022-033-034-012045-
BEDFORD VA-FRANKLIN VA-ROANOKE VA-
421 PM EDT THU SEP 1 2011
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...FRANKLIN AND ROANOKE
COUNTIES...
AT 417 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF STEWARTSVILLE...MOVING SOUTH AT 25 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR BOONES MILL AROUND 430 PM...BURNT CHIMNEY
AROUND 435 PM...WIRTZ AROUND 440 PM AND WESTERN SMITH MOUNTAIN LAKE
AROUND 445 PM.
LAT...LON 3732 7966 3704 7959 3702 7960 3696 8004
3730 7998
16Special weather statement, Sep 1, 5:26 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
526 PM EDT THU SEP 1 2011
NCZ019-012200-
WILKES NC-
526 PM EDT THU SEP 1 2011
...A STRONG THUNDERSTORM WILL AFFECT WILKES COUNTY...
AT 521 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MC GRADY...
MOVING SOUTH AT 25 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR MULBERRY AROUND 535 PM...MILLERS CREEK AROUND
540 PM...BUCK AROUND 545 PM...WILKESBORO AROUND 550 PM AND MORAVIAN
FALLS AROUND 555 PM.
LAT...LON 3610 8135 3636 8132 3636 8129 3636 8127
3637 8125 3637 8115 3610 8110
16Special weather statement, Sep 1, 5:36 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 536 PM EDT THU SEP 1 2011 VAZ032-033-043-044-012215- FRANKLIN VA-HENRY VA-PATRICK VA-PITTSYLVANIA VA- 536 PM EDT THU SEP 1 2011 ...STRONG THUNDERSTORMS WILL AFFECT FRANKLIN...HENRY...PATRICK AND PITTSYLVANIA COUNTIES... AT 534 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES SOUTH OF CALLANDS TO 4 MILES SOUTHEAST OF WOOLWINE...MOVING SOUTH AT 25 MPH. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS WILL BE NEAR VILLA HEIGHTS AROUND 545 PM...AXTON AROUND 550 PM...SPENCER AROUND 555 PM...AIKEN SUMMIT AROUND 600 PM AND CASCADE AROUND 605 PM. LAT...LON 3683 8028 3684 7955 3654 7947 3654 8026 16
Local storm report, Sep 1, 5:49 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
549 PM EDT THU SEP 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 1 E MONETA 37.19N 79.62W
09/01/2011 BEDFORD VA 911 CALL CENTER
SEVERAL TREES DOWN IN AND AROUND THE CITY
&&
EHLocal storm report, Sep 1, 5:54 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
554 PM EDT THU SEP 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 2 SE BIG ISLAND 37.51N 79.34W
09/01/2011 E0.88 INCH BEDFORD VA PUBLIC
&&
EHLocal storm report, Sep 1, 6:00 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
600 PM EDT THU SEP 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 3 NE AMHERST 37.62N 79.01W
09/01/2011 AMHERST VA PUBLIC
SEVERAL TREES WERE BLOWN DOWN NEAR THE INTERSECTION OF
HIGHWAYS 29 AND 151.
&&
NFILLOThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 5:26 PM EDT | Special Weather Statement | RNK | Wilkes | 34 min |
| Sep 1, 5:34 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 56 min |
| Sep 1, 5:45 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry | 35 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.